Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Took contraceptive pill after unprotected sex. Missing periods. Side effect of pill or pregnant?

I am 24 yr old. i had unsafe sex on 18th nov and immediately took contraceptive pill within 12 hours. By mistake i took two pills of Levonorgestrel Pills 1.5mg I had bleeding twice in dec, 12 but in jan13 till 27th my menstrual cycle has not yet started. am i pregnant or its due to two pills of levonorgestrel . kindly advice me.
Asked On : Wed, 30 Jan 2013
Answers:  1 Views:  83
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Dec 2012
Hello Sanjay,

Thanks for posting on HCM

It could be as a result of either pregnancy or emergency pills. One of the main causes of missed period is pregnancy ( run a pregnancy test to rule that out). Amongst the other causes, emergency contraceptive pills can lead to abnormal menstrual cycles such as intermenstrual bleeding, menorrhagia, polymenorrhea etc and even ectopic pregnancy. All can be as a result of side effect of levonorgestrel and you taking two tablets does not favor the prognosis.
For now, just do a pregnancy test and you wait for say 1-2 weeks for menses to return. If they still not coming, then i suggest you pay a visit to a gynobs for review and treatment.

Hope this helps
Answered: Wed, 30 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor